[A search for the risk factors for hiccups and evaluation of antiemetic therapy in CDDP-based chemotherapy, using cluster analysis]
Related Experiment Video
Updated: May 8, 2026

Acupoint Application Combined with Acupressure as an Adjunctive Therapy for Chemotherapy-Induced Nausea and Vomiting
Published on: June 21, 2024
Hajime Asano1, Mizuki Watanabe, Akinori Kawaguchi
1Dept. of Pharmacy, Kinki University Hospital, Faculty of Medicine.
Abstract:
Hiccups are often observed in patients treated with cisplatin(CDDP)-based chemotherapy. It has been reported that gender and specific dosages of CDDP and antiemetic drugs(e.g., dexamethasone and 5-HT3 receptor antagonist)using standard therapy are major risk factors in the onset of hiccups. Recently, aprepitant has been added to the antiemetic therapy in CDDP-based chemotherapy. However, it is not known how the onset of hiccups takes place in antiemetic therapy including aprepitant according to the guideline. In this study, we used cluster analysis to classify 229 patients treated with CDDP-based chemotherapy, to investigate the effect of antiemetic therapy on the onset of hiccups and chemotherapy-induced nausea and vomiting(CINV). Our analysis indicated that aprepitant was not a major risk factor for the onset of hiccups in the high CDDP dose group(≥70 mg/m(2)). However, an effect of antiemesis was confirmed in the standard therapy with aprepitant. In conclusion, we suggest that aprepitant is effective for CINV, without causing the onset of hiccups in patients treated with high-dose CDDP-based chemotherapy.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...
Hazard Ratio
For example, in a clinical trial evaluating a...